Alert archive / South Carolina / Freeze Warnings in 2011

Freeze Warning 2, NWS Wilmington, NC

November 11, 20114 counties in North Carolina; 5 counties in South Carolina

NWS Wilmington, NC issued this freeze warning at Nov 11, 2011, 2:16 AM EST for 4 counties in North Carolina; 5 counties in South Carolina. It took effect at Nov 11, 2011, 11:00 PM EST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 11, 2011, 2:16 AM EST (07:16 UTC)
In effect from
Nov 11, 2011, 11:00 PM EST
Expired
Nov 12, 2011, 9:00 AM EST
In force
10 hr
Issued by
NWS Wilmington, NC

Counties Brunswick County, NC, Columbus County, NC, New Hanover County, NC, Pender County, NC, Darlington County, SC, Florence County, SC, Georgetown County, SC, Marion County, SC, Williamsburg County, SC

The radar

The Wilmington radar (KLTX), 50 km from the middle of the area, began a volume at 07:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 7.3 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2011-11-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 23 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2011-11-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -83 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
23 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
627 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
-83 m²/s²
0-3 km storm-relative helicity
-47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

489 
WWUS72 KILM 110716
NPWILM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
216 AM EST FRI NOV 11 2011

NCZ099-109-SCZ023-032-033-039-053-055-111600-
/O.UPG.KILM.FZ.A.0003.111112T0800Z-111112T1300Z/
/O.NEW.KILM.FZ.W.0002.111112T0900Z-111112T1400Z/
COLUMBUS-INLAND BRUNSWICK-DARLINGTON-FLORENCE-MARION-WILLIAMSBURG-
INLAND HORRY-INLAND GEORGETOWN-
INCLUDING THE CITIES OF...WHITEVILLE...LELAND...BOLIVIA...
SHALLOTTE...DARLINGTON...FLORENCE...MARION...KINGSTREE...CONWAY...
ANDREWS
216 AM EST FRI NOV 11 2011

...FREEZE WARNING IN EFFECT FROM 4 AM TO 9 AM EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 4 AM TO 9 AM EST SATURDAY. 

* TEMPERATURE...28-32 DEGREES BY DAYBREAK SATURDAY.

* IMPACTS...THESE TEMPERATURES OVER SEVERAL HOURS EARLY SATURDAY
  MORNING WILL RESULT IN EXTENSIVE DAMAGE OR KILLING OF TENDER
  VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS CAN KILL SENSITIVE VEGETATION
UNLESS PROTECTIVE ACTIONS ARE TAKEN.

&&

$$

NCZ106-107-111600-
/O.NEW.KILM.FZ.W.0002.111112T0900Z-111112T1400Z/
COASTAL PENDER-INLAND NEW HANOVER-
INCLUDING THE CITIES OF...SURF CITY...TOPSAIL BEACH...WILMINGTON
216 AM EST FRI NOV 11 2011

...FREEZE WARNING IN EFFECT FROM 4 AM TO 9 AM EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 4 AM TO 9 AM EST SATURDAY. 

* TEMPERATURE...30-32 DEGREES BY DAYBREAK SATURDAY.

* IMPACTS...THESE TEMPERATURES OVER SEVERAL HOURS EARLY SATURDAY
  MORNING WILL RESULT IN EXTENSIVE DAMAGE OR KILLING OF TENDER
  VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS CAN KILL SENSITIVE VEGETATION
UNLESS PROTECTIVE ACTIONS ARE TAKEN.

&&

$$

NCZ108-110-SCZ054-056-111600-
/O.NEW.KILM.FR.Y.0005.111112T0900Z-111112T1400Z/
COASTAL NEW HANOVER-COASTAL BRUNSWICK-COASTAL HORRY-
COASTAL GEORGETOWN-
INCLUDING THE CITIES OF...CAROLINA BEACH...WRIGHTSVILLE BEACH...
OCEAN ISLE BEACH...HOLDEN BEACH...OAK ISLAND...SOUTHPORT...
MYRTLE BEACH...NORTH MYRTLE BEACH...GARDEN CITY...GEORGETOWN...
MURRELLS INLET
216 AM EST FRI NOV 11 2011

...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM EST SATURDAY. 

* TEMPERATURE...33-36 DEGREES BY DAYBREAK SATURDAY. 

* IMPACTS...AREAS OF FROST WILL DAMAGE OR POSSIBLY KILL ANY
  TENDER VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

8
6 follow-up statements
275 
WWUS72 KILM 111532
NPWILM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
1032 AM EST FRI NOV 11 2011

NCZ099-106-107-109-SCZ023-032-033-039-053-055-112345-
/O.CON.KILM.FZ.W.0002.111112T0900Z-111112T1400Z/
COLUMBUS-COASTAL PENDER-INLAND NEW HANOVER-INLAND BRUNSWICK-
DARLINGTON-FLORENCE-MARION-WILLIAMSBURG-INLAND HORRY-
INLAND GEORGETOWN-
INCLUDING THE CITIES OF...WHITEVILLE...SURF CITY...
TOPSAIL BEACH...WILMINGTON...LELAND...BOLIVIA...SHALLOTTE...
DARLINGTON...FLORENCE...MARION...KINGSTREE...CONWAY...ANDREWS
1032 AM EST FRI NOV 11 2011

...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM EST
SATURDAY...

* TEMPERATURE...28-32 DEGREES BY DAYBREAK SATURDAY.

* IMPACTS...THESE TEMPERATURES OVER SEVERAL HOURS EARLY SATURDAY 
  MORNING WILL RESULT IN EXTENSIVE DAMAGE OR KILLING OF TENDER 
  VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS CAN KILL SENSITIVE VEGETATION
UNLESS PROTECTIVE ACTIONS ARE TAKEN.

&&

$$

NCZ108-110-SCZ054-056-112345-
/O.CON.KILM.FR.Y.0005.111112T0900Z-111112T1400Z/
COASTAL NEW HANOVER-COASTAL BRUNSWICK-COASTAL HORRY-
COASTAL GEORGETOWN-
INCLUDING THE CITIES OF...CAROLINA BEACH...WRIGHTSVILLE BEACH...
OCEAN ISLE BEACH...HOLDEN BEACH...OAK ISLAND...SOUTHPORT...
MYRTLE BEACH...NORTH MYRTLE BEACH...GARDEN CITY...GEORGETOWN...
MURRELLS INLET
1032 AM EST FRI NOV 11 2011

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM EST
SATURDAY...

* TEMPERATURE...33-36 DEGREES BY DAYBREAK SATURDAY.

* IMPACTS...AREAS OF FROST WILL DAMAGE OR POSSIBLY KILL ANY 
  TENDER VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
284 
WWUS72 KILM 111827
NPWILM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
127 PM EST FRI NOV 11 2011

NCZ099-106-107-109-SCZ023-032-033-039-053-055-120900-
/O.CON.KILM.FZ.W.0002.111112T0900Z-111112T1400Z/
COLUMBUS-COASTAL PENDER-INLAND NEW HANOVER-INLAND BRUNSWICK-
DARLINGTON-FLORENCE-MARION-WILLIAMSBURG-INLAND HORRY-
INLAND GEORGETOWN-
INCLUDING THE CITIES OF...WHITEVILLE...SURF CITY...
TOPSAIL BEACH...WILMINGTON...LELAND...BOLIVIA...SHALLOTTE...
DARLINGTON...FLORENCE...MARION...KINGSTREE...CONWAY...ANDREWS
127 PM EST FRI NOV 11 2011

...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM EST
SATURDAY...

* TEMPERATURE...28-32 DEGREES BY DAYBREAK SATURDAY.

* IMPACTS...THESE TEMPERATURES OVER SEVERAL HOURS EARLY SATURDAY 
  MORNING WILL RESULT IN EXTENSIVE DAMAGE OR KILLING OF TENDER 
  VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS CAN KILL SENSITIVE VEGETATION
UNLESS PROTECTIVE ACTIONS ARE TAKEN.

&&

$$

NCZ108-110-SCZ054-056-120900-
/O.CON.KILM.FR.Y.0005.111112T0900Z-111112T1400Z/
COASTAL NEW HANOVER-COASTAL BRUNSWICK-COASTAL HORRY-
COASTAL GEORGETOWN-
INCLUDING THE CITIES OF...CAROLINA BEACH...WRIGHTSVILLE BEACH...
OCEAN ISLE BEACH...HOLDEN BEACH...OAK ISLAND...SOUTHPORT...
MYRTLE BEACH...NORTH MYRTLE BEACH...GARDEN CITY...GEORGETOWN...
MURRELLS INLET
127 PM EST FRI NOV 11 2011

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM EST
SATURDAY...

* TEMPERATURE...33-36 DEGREES BY DAYBREAK SATURDAY.

* IMPACTS...AREAS OF FROST WILL DAMAGE OR POSSIBLY KILL TENDER
  VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
641 
WWUS72 KILM 112346
NPWILM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
646 PM EST FRI NOV 11 2011

NCZ099-106-107-109-SCZ023-032-033-039-053-055-121400-
/O.CON.KILM.FZ.W.0002.111112T0900Z-111112T1400Z/
COLUMBUS-COASTAL PENDER-INLAND NEW HANOVER-INLAND BRUNSWICK-
DARLINGTON-FLORENCE-MARION-WILLIAMSBURG-INLAND HORRY-
INLAND GEORGETOWN-
INCLUDING THE CITIES OF...WHITEVILLE...SURF CITY...
TOPSAIL BEACH...WILMINGTON...LELAND...BOLIVIA...SHALLOTTE...
DARLINGTON...FLORENCE...MARION...KINGSTREE...CONWAY...ANDREWS
646 PM EST FRI NOV 11 2011

...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM EST
SATURDAY...

* TEMPERATURE...28 TO 32 DEGREES FOR SEVERAL HOURS OVERNIGHT AND
  EARLY SATURDAY MORNING. 

* IMPACTS...THESE TEMPERATURES WILL RESULT IN EXTENSIVE DAMAGE OR
  KILLING OF TENDER VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS CAN KILL SENSITIVE VEGETATION
UNLESS PROTECTIVE ACTIONS ARE TAKEN.

&&

$$

NCZ108-110-SCZ054-056-121400-
/O.CON.KILM.FR.Y.0005.111112T0900Z-111112T1400Z/
COASTAL NEW HANOVER-COASTAL BRUNSWICK-COASTAL HORRY-
COASTAL GEORGETOWN-
INCLUDING THE CITIES OF...CAROLINA BEACH...WRIGHTSVILLE BEACH...
OCEAN ISLE BEACH...HOLDEN BEACH...OAK ISLAND...SOUTHPORT...
MYRTLE BEACH...NORTH MYRTLE BEACH...GARDEN CITY...GEORGETOWN...
MURRELLS INLET
646 PM EST FRI NOV 11 2011

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM EST
SATURDAY...

* TEMPERATURE...MID 30S FOR SEVERAL HOURS OVERNIGHT AND EARLY
  SATURDAY MORNING. 

* IMPACTS...AREAS OF FROST WILL DAMAGE OR POSSIBLY KILL TENDER
  VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
RJD
780 
WWUS72 KILM 120307
NPWILM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
1007 PM EST FRI NOV 11 2011

NCZ099-106-107-109-SCZ023-032-033-039-053-055-121400-
/O.EXT.KILM.FZ.W.0002.111112T0400Z-111112T1400Z/
COLUMBUS-COASTAL PENDER-INLAND NEW HANOVER-INLAND BRUNSWICK-
DARLINGTON-FLORENCE-MARION-WILLIAMSBURG-INLAND HORRY-
INLAND GEORGETOWN-
INCLUDING THE CITIES OF...WHITEVILLE...SURF CITY...
TOPSAIL BEACH...WILMINGTON...LELAND...BOLIVIA...SHALLOTTE...
DARLINGTON...FLORENCE...MARION...KINGSTREE...CONWAY...ANDREWS
1007 PM EST FRI NOV 11 2011

...FREEZE WARNING NOW IN EFFECT UNTIL 9 AM EST SATURDAY...

* TEMPERATURE...UPPER 20S TO LOWER 30S FOR SEVERAL HOURS OVERNIGHT
  AND EARLY SATURDAY MORNING. A FEW SPOTS MAY DIP TO THE MID 20S.

* IMPACTS...THESE TEMPERATURES WILL RESULT IN EXTENSIVE DAMAGE 
  OR KILLING OF TENDER VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED.
THESE CONDITIONS CAN KILL SENSITIVE VEGETATION UNLESS PROTECTIVE
ACTIONS ARE TAKEN.

&&

$$

NCZ108-110-SCZ054-056-121400-
/O.EXT.KILM.FR.Y.0005.111112T0400Z-111112T1400Z/
COASTAL NEW HANOVER-COASTAL BRUNSWICK-COASTAL HORRY-
COASTAL GEORGETOWN-
INCLUDING THE CITIES OF...CAROLINA BEACH...WRIGHTSVILLE BEACH...
OCEAN ISLE BEACH...HOLDEN BEACH...OAK ISLAND...SOUTHPORT...
MYRTLE BEACH...NORTH MYRTLE BEACH...GARDEN CITY...GEORGETOWN...
MURRELLS INLET
1007 PM EST FRI NOV 11 2011

...FROST ADVISORY NOW IN EFFECT UNTIL 9 AM EST SATURDAY...

* TEMPERATURE...MID 30S FOR SEVERAL HOURS OVERNIGHT AND EARLY 
  SATURDAY MORNING. A FEW SPOTS MAY DIP TO THE LOWER 30S.

* IMPACTS...AREAS OF FROST WILL DAMAGE OR POSSIBLY KILL TENDER 
  VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
RJD
036 
WWUS72 KILM 120628
NPWILM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
128 AM EST SAT NOV 12 2011

NCZ099-106-107-109-SCZ023-032-033-039-053-055-121400-
/O.CON.KILM.FZ.W.0002.000000T0000Z-111112T1400Z/
COLUMBUS-COASTAL PENDER-INLAND NEW HANOVER-INLAND BRUNSWICK-
DARLINGTON-FLORENCE-MARION-WILLIAMSBURG-INLAND HORRY-
INLAND GEORGETOWN-
INCLUDING THE CITIES OF...WHITEVILLE...SURF CITY...
TOPSAIL BEACH...WILMINGTON...LELAND...BOLIVIA...SHALLOTTE...
DARLINGTON...FLORENCE...MARION...KINGSTREE...CONWAY...ANDREWS
128 AM EST SAT NOV 12 2011

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING...

* TEMPERATURE...UPPER 20S TO LOWER 30S EARLY THIS MORNING. A FEW
  SPOTS MAY DIP INTO THE MIDDLE 20S BY DAYBREAK.

* IMPACTS...THESE TEMPERATURES WILL RESULT IN EXTENSIVE DAMAGE 
  OR KILLING OF TENDER VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED.
THESE CONDITIONS CAN KILL SENSITIVE VEGETATION UNLESS PROTECTIVE
ACTIONS ARE TAKEN.

&&

$$

NCZ108-110-SCZ054-056-121400-
/O.CON.KILM.FR.Y.0005.000000T0000Z-111112T1400Z/
COASTAL NEW HANOVER-COASTAL BRUNSWICK-COASTAL HORRY-
COASTAL GEORGETOWN-
INCLUDING THE CITIES OF...CAROLINA BEACH...WRIGHTSVILLE BEACH...
OCEAN ISLE BEACH...HOLDEN BEACH...OAK ISLAND...SOUTHPORT...
MYRTLE BEACH...NORTH MYRTLE BEACH...GARDEN CITY...GEORGETOWN...
MURRELLS INLET
128 AM EST SAT NOV 12 2011

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING...

* TEMPERATURE...LOW TO MIDDLE 30S EARLY THIS MORNING. A FEW SPOTS MAY
  DIP TO THE FREEZING MARK BY DAYBREAK.

* IMPACTS...AREAS OF FROST WILL DAMAGE OR POSSIBLY KILL TENDER 
  VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

8
500 
WWUS72 KILM 121352
NPWILM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
852 AM EST SAT NOV 12 2011

NCZ099-106-107-109-SCZ023-032-033-039-053-055-121500-
/O.EXP.KILM.FZ.W.0002.000000T0000Z-111112T1400Z/
COLUMBUS-COASTAL PENDER-INLAND NEW HANOVER-INLAND BRUNSWICK-
DARLINGTON-FLORENCE-MARION-WILLIAMSBURG-INLAND HORRY-
INLAND GEORGETOWN-
INCLUDING THE CITIES OF...WHITEVILLE...SURF CITY...
TOPSAIL BEACH...WILMINGTON...LELAND...BOLIVIA...SHALLOTTE...
DARLINGTON...FLORENCE...MARION...KINGSTREE...CONWAY...ANDREWS
852 AM EST SAT NOV 12 2011

...FREEZE WARNING WILL EXPIRE AT 9 AM EST THIS MORNING...

TEMPERATURES HAVE RISEN ABOVE FREEZING THROUGHOUT THE AREA SO THE
FREEZE WARNING WILL BE ALLOWED TO EXPIRE AT 9 AM.

$$

NCZ108-110-SCZ054-056-121500-
/O.EXP.KILM.FR.Y.0005.000000T0000Z-111112T1400Z/
COASTAL NEW HANOVER-COASTAL BRUNSWICK-COASTAL HORRY-
COASTAL GEORGETOWN-
INCLUDING THE CITIES OF...CAROLINA BEACH...WRIGHTSVILLE BEACH...
OCEAN ISLE BEACH...HOLDEN BEACH...OAK ISLAND...SOUTHPORT...
MYRTLE BEACH...NORTH MYRTLE BEACH...GARDEN CITY...GEORGETOWN...
MURRELLS INLET
852 AM EST SAT NOV 12 2011

...FROST ADVISORY WILL EXPIRE AT 9 AM EST THIS MORNING...

TEMPERATURES HAVE RISEN WELL ABOVE FREEZING THROUGHOUT THE AREA
SO THE FROST ADVISORY WILL BE ALLOWED TO EXPIRE AT 9 AM.

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this freeze warning went out at Nov 11, 2:01 AM EST, 15 minutes earlier.

Area forecast discussion, Nov 11, 2:01 AM EST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
201 AM EST FRI NOV 11 2011

.SYNOPSIS...
COOL AND BREEZY CONDITIONS CAN BE EXPECTED TODAY AS HIGH PRESSURE
BUILDS INTO THE REGION. THE HIGH WILL SETTLE OVERHEAD LATE TONIGHT
UNDER CLEAR SKIES...ALLOWING TEMPERATURES BY DAYBREAK SATURDAY TO
DIP INTO THE UPPER 20S TO LOWER 30S ACROSS MOST INLAND LOCATIONS.
TEMPERATURES WILL WARM THROUGH EARLY NEXT WEEK AS THE HIGH MOVES
OFFSHORE. ANOTHER COLD FRONT WILL SWEEP ACROSS THE AREA THURSDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 200 AM SATURDAY...BRISK CONDITIONS ACCOMPANIED BY SUNSHINE
ON TAP TODAY AS COLD AIR ADVECTION SWEEPS ACROSS THE REGION. AN
UPPER TROUGH AXIS IS PRESENTLY CROSSING OUR FORECAST AREA BOUND
FOR MID-ATLANTIC WATERS BY AFTERNOON. CLEARING ALREADY UNDERWAY
AND WE WILL WITNESS PLUMMETING DEWPOINTS TODAY AS VERY DRY MOVES
THROUGH. WE COULD SEE INTERIOR LOCATIONS OF SC FLIRT WITH THE 60
DEGREE MARK BY MID AFTERNOON...BUT MOST LOCATIONS WILL TOP-OUT
ONLY IN THE MID TO UPPER 50S TODAY.

NEAR PERFECT LONG-WAVE RADIATION ESCAPE TONIGHT AS HIGH PRESSURE
SETTLES OVERHEAD AMID A CLEAR DOME. THIS WILL RESULT IN WIDE
SPREAD FREEZING TEMPERATURES INLAND. FOR THIS REASON THE FREEZE
WATCH HAS BEEN UPGRADED TO A WARNING FOR INLAND AREAS THAT ARE
AGRICULTURALLY SUSCEPTIBLE TO A FREEZE RIGHT NOW. ALSO INCLUDED
COASTAL PENDER DUE TO COLD AIR DRAINAGE FROM THE HOLLY SHELTER
GAME-LAND. THE REMAINDER OF OUR COASTAL STRIP A FROST ADVISORY
HAS BEEN INTRODUCED FOR LOW/MID 30S EARLY SATURDAY MORNING.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
AS OF 2 AM FRIDAY...SURFACE HIGH PRESSURE RIGHT OVER THE
REGION ON SATURDAY WHILE MID LEVEL FLOW IS ZONAL/WESTERLY. EXPECT
FULL SUNSHINE BUT THE PROXIMITY OF THE HIGH WILL MEAN SHALLOW MIXING
AND TEMPERATURES WILL BE A FEW DEGREES BELOW NORMAL. AS THE SURFACE
RIDGE SHIFTS OFFSHORE SATURDAY NIGHT JUST ENOUGH RETURN FLOW WILL BE
JUST ENOUGH TO KEEP TEMPERATURES FROM GETTING AS COLD AS FRIDAY
NIGHT BY PREVENTING RADIATIONAL COOLING CONDITIONS FROM BEING
OPTIMIZED AS SKY OTHERWISE STAYS CLEAR. RETURN FLOW CONTINUES ON
SUNDAY BUT REMAINS VERY LIGHT AS RIDGE AXIS REMAINS ALONG THE SE
COAST INTO FLORIDA WHILE MID LVL HIGH DEVELOPS OVER GOMEX. ALTHOUGH
BOTH WILL HAVE ONLY A PERIPHERAL EFFECT ON THE REGION WE WILL STILL
WARM UP TO 70 IN MOST PLACES SUNDAY PM. MOISTURE ADVECTION JOINS IN
WITH THE WARM ADVECTION SUNDAY NIGHT. THIS SHOULD BRING MILD
CONDITIONS WITH LOWS IN THE 50S.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
AS OF 2 AM FRIDAY...VERY LOW AMPLITUDE MID LEVEL RIDGING WILL
PERSIST MONDAY AND TUESDAY OVER THE GOMEX INTO THE BAHAMAS.
MEANWHILE BROAD TROUGHINESS WILL COVER MUCH OF THE NORTHERN HALF OF
THE NATION. THE LEADING EDGE OF THE CYCLONIC CURVATURE MAY PRESS A
COLD FRONT INTO THE CAROLINAS SOME TIME TUESDAY AS THE AFOREMENTIONED
UPPER RIDGE INCREASES SHARPLY IN AMPLITUDE OFF THE EAST COAST. THE
LONGITUDE AT WHICH THIS OCCURS IS A LITTLE UNCERTAIN AND IT MAY HAVE
LARGE RAMIFICATIONS FOR THE LATTER PART OF THE PERIOD. INITIALLY
SOME VERY WARM READINGS ARE EXPECTED AND SOME INLAND LOCALES COULD
FLIRT WITH 80 DEGREES. IF THE RIDGE AXIS IS FAR ENOUGH EAST THEN WE
MAY BE LOOKING AT A FROPA AROUND TUESDAY AS PREVIOUSLY THOUGHT. 00Z
GFS RUN HAS THE RIDGE BUILD A LITTLE FURTHER WEST CLOSER TO THE US
SLOWING THE PROGRESS OF THE FRONT. GIVEN THE WARMTH THAT WILL BE IN
PLACE THIS IDEA SEEMS PLAUSIBLE AND THIS SLOWING TREND MAY EVEN
CONTINUE IN FUTURE GUIDANCE RUNS.

&&

.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
AS OF 06Z...HIGH CONFIDENCE IN VFR THROUGH THE VALID PERIOD WITH
IMPROVING CIGS. GUSTY NW WINDS LIKELY MUCH OF FRIDAY.

COLD FRONT HAS MOVED WELL OFFSHORE...AND STRONG DRY AIR ADVECTION
ONGOING ATTM. SKY CONDITIONS HAVE IMPROVED TO SKC INLAND...WITH JUST
A FEW/SCT REMNANT STRATOCU LEFT ACROSS THE COAST. THIS WILL BE THE
CASE THROUGH THE NIGHT AS NW WINDS CONTINUALLY DRY THE
COLUMN...IMPROVING ALL SKY CONDITIONS TO SKC BY MORNING.

NW WINDS WILL RAPIDLY BECOME GUSTY AFTER SUNRISE. EXPECT WIND SPEEDS
OF 10-15 KTS...GUSTING UP TO 25 KTS AT TIMES...ESPECIALLY EARLY IN
THE DAY. WINDS WILL SLOWLY EASE THROUGH THE EVE AS HIGH PRESSURE
MOVES TOWARDS THE AREA REDUCING THE PG. WINDS WILL THEN BECOME
NEARLY CALM AFTER SUNSET BENEATH THE NOCTURNAL INVERSION...BUT NO
FOG WILL DEVELOP DUE TO THE DRYNESS OF THE AIR MASS.

EXTENDED OUTLOOK...VFR THROUGH THE EXTENDED OTHER THAN POSSIBLE FOG
MONDAY AND TUESDAY MORNINGS.

&&

.MARINE...
NEAR TERM/THOUGH TONIGHT/...
AS OF 200 AM SATURDAY...SMALL CRAFT ADVISORY REMAINS HOISTED
THROUGH MORNING BECAUSE OF 25 KNOT NW WIND GUSTS. WINDS WILL EASE
IN THE AFTERNOON...BECOMING NEARLY CALM LATE TONIGHT AS SURFACE
HIGH PRESSURE MOVES OVERHEAD. THUS IT APPEARS ADVISORIES WILL
EXPIRE LATER TODAY AS THE SEA SETTLES DOWN A BIT. IMPROVEMENT WILL
BE FASTEST NEAR SHORE TODAY...AREA-WIDE TONIGHT. THE OCEAN WILL BE
MARKED BY NW WIND WAVES INTERACTING WITH RESIDUAL BUT DAMPENING
EASTERLY WAVES TODAY...BUMPIEST THIS MORNING DUE TO WINDS. HUGE
IMPROVEMENT OVERNIGHT...AS WINDS DIE...LEAVING GLASSY SEAS AND
RESIDUAL E WAVES OF 2-3 FEET IN 11 SECOND INTERVALS.

SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
AS OF 2 AM FRIDAY...SOME QUIET WEATHER ON TAP FOR THE SHORT TERM
PERIOD. HIGH PRESSURE CENTERED JUST OFF THE COAST SATURDAY MORNING
WITH JUST A SLOW EASTWARD DRIFT AS THE AFTERNOON WEARS ON. AS THIS
TREND CONTINUES A WEAK SOUTHERLY COMPONENT WILL BECOME ESTABLISHED
DURING THE OVERNIGHT HOURS. THE CENTER OF THE HIGH WILL BE LOCATED
EVEN FURTHER TO THE EAST BY SUNDAY BUT A RIDGE AXIS WILL STILL
EXTEND BACK INTO THE SOUTHEASTERN U.S. AND NORTHERN FLORIDA.
SOUTHERLY WINDS WILL THUS REMAIN VERY LIGHT...10 KT OR LESS FOR THE
MOST PART. THE END OF THE PERIOD MAY BRING AN INCREASE IN GRADIENT
AS THIS RIDGE AXIS WEAKENS AND RETREATS. IF SO THEN SEAS WILL BEGIN
TO BUILD...OTHERWISE THEY WILL REMAIN IN THE 2 TO 3 FT RANGE FOR THE
REMAINDER OF THE PERIOD. A SMALL SWELL COMPONENT WILL START TO BE
INTRODUCE LATE IN THE PERIOD ALONG WITH THE WIND WAVES.

LONG TERM /MONDAY THROUGH TUESDAY/...
AS OF 2 AM FRIDAY...A RETURN FLOW OF SOUTH TO SOUTHWESTERLY WINDS
IS EXPECTED FOR THE DURATION OF THE LONG TERM AS HIGH PRESSURE
REMAINS ANCHORED ACROSS THE WEST ATLANTIC. SEAS WILL BE 2 TO 4 FT
FOR THE MOST PART WITH BOTH A WIND WAVE COMPONENT AND SOME SWELL
ENERGY FROM THE ESE DUE TO A LONG FETCH INTO THE BAHAMAS.

&&

.FIRE WEATHER...
AS OF 200 AM FRIDAY...MIN RH VALUES TO BOTTOM OUT BTWN 23-29
PERCENT THIS AFTERNOON. GUSTY NW WINDS OF 15-25 MPH THIS MORNING
WILL EASE TO 10 TO 20 MPH THIS AFTERNOON. THIS WILL FALL SHORT OF
RED FLAG CRITERIA...BUT WILL STILL RESULT IN AN ELEVATED FIRE
DANGER TODAY...PRIMARILY OF FINE AND LEAF-TYPE FUELS. WITH THIS IN
MIND WILL INSERT ELEVATED FIRE DANGER HEADLINE INTO THE FIRE
WEATHER FORECAST THIS MORNING. IDEAL RADIATIONAL COOLING TONIGHT
WILL FOSTER GOOD RH RECOVERIES...70-80 PERCENT DAYBREAK SATURDAY.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...FREEZE WARNING FROM 4 AM TO 9 AM EST SATURDAY FOR SCZ023-032-
     033-039-053-055.

     FROST ADVISORY FROM 4 AM TO 9 AM EST SATURDAY FOR SCZ054-056.

NC...FREEZE WARNING FROM 4 AM TO 9 AM EST SATURDAY FOR NCZ099-106-
     107-109.

     FROST ADVISORY FROM 4 AM TO 9 AM EST SATURDAY FOR NCZ108-110.

MARINE...SMALL CRAFT ADVISORY UNTIL NOON EST TODAY FOR AMZ250-252-254-
     256.

&&

NEAR TERM/FIRE WEATHER...8
SHORT TERM/LONG TERM...MBB
AVIATION...JDW/8
Hazardous weather outlook, Nov 10, 10:47 PM EST, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
1047 PM EST THU NOV 10 2011

AMZ250-252-254-256-120400-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
1047 PM EST THU NOV 10 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ106-108-110-SCZ054-056-120400-
COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK-COASTAL HORRY-
COASTAL GEORGETOWN-
1047 PM EST THU NOV 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

LOW RELATIVE HUMIDITY AND GUSTY NORTHWEST WINDS MAY COMBINE TO
INCREASE THE FIRE DANGER ON FRIDAY.

TEMPERATURES WILL FALL TO THE MIDDLE 30S BY DAYBREAK SATURDAY.
THIS COULD IMPACT LATE SEASON AGRICULTURAL INTERESTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ087-096-105-107-SCZ017-024-120400-
ROBESON-BLADEN-INLAND PENDER-INLAND NEW HANOVER-MARLBORO-DILLON-
1047 PM EST THU NOV 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

LOW RELATIVE HUMIDITY AND GUSTY NORTHWEST WINDS MAY COMBINE TO
INCREASE THE FIRE DANGER ON FRIDAY.

TEMPERATURES WILL FALL INTO THE LOWER AND MIDDLE 30S BY DAYBREAK
SATURDAY. THIS COULD IMPACT LATE SEASON AGRICULTURAL INTERESTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ099-109-SCZ023-032-033-039-053-055-120400-
COLUMBUS-INLAND BRUNSWICK-DARLINGTON-FLORENCE-MARION-WILLIAMSBURG-
INLAND HORRY-INLAND GEORGETOWN-
1047 PM EST THU NOV 10 2011

...FREEZE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WATCH.

LOW RELATIVE HUMIDITY AND GUSTY NORTHWEST WINDS MAY COMBINE TO
INCREASE THE FIRE DANGER ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

RJD

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 11, 2:16 AM ESTFrost AdvisoryILMBrunswick, New Hanover31 hr

Nearby

Freeze Warnings in South Carolina, 2011Freeze Warnings in North Carolina, 2011Every freeze warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.